Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$ K$-theory of hyperplanes


Authors: Barry H. Dayton and Charles A. Weibel
Journal: Trans. Amer. Math. Soc. 257 (1980), 119-141
MSC: Primary 18F25; Secondary 14C35
DOI: https://doi.org/10.1090/S0002-9947-1980-0549158-6
MathSciNet review: 549158
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be the coordinate ring of a union of N hyperplanes in general position in $ {\textbf{A}}_k^{n + 1}$. Then

$\displaystyle {K_i}(R)\, = \,{K_i}(k)\, \oplus \,\left( {\begin{array}{*{20}{c}} {N\, - \,1} \\ {n\, + \,1} \\ \end{array} } \right)\,{K_{n + i}}(k).$

This formula holds for $ {K_0},\,{K_1},\,{K_i}\,(i < 0)$, and for the Karoubi-Villamayor groups $ K{V_i}\,(i \in \,{\mathbf{Z}})$. For $ {K_2}$ there is an extra summand $ \bar R/R$, where $ \bar R$ is the normalization of R. For $ {K_3}$ the above is a quotient of $ {K_3}(R)$.

In §4 we show that $ {K_1}$-regularity implies $ {K_0}$-regularity, answering a question of Bass. We also show that $ {K_i}$-regularity is equivalent to Laurent $ {K_i}$-regularity for $ i \leqslant 1$. The results of this section are independent of the rest of the paper.


References [Enhancements On Off] (What's this?)

  • [1] H. Bass, Algebraic K-theory, Benjamin, New York, 1968. MR 0249491 (40:2736)
  • [2] -, Some problems in ``classical'' algebraic K-theory, Lecture Notes in Math., vol. 342, Springer-Verlag, New York, 1973. MR 0409606 (53:13358)
  • [3] B. Dayton, Karoubi-Villamayor K-theory of cubical rings (preprint).
  • [4] -, K-theory of tetrahedra, J. Algebra 56 (1979), 129-144. MR 527161 (80e:18007)
  • [5] B. Dayton and L. Roberts, $ {K_2}$ of n lines in the plane, J. Pure Appl. Algebra (to appear). MR 532959 (80j:13008)
  • [6] K. Dennis and M. Stein, The functor $ {K_2}$: a survey of computations and problems, Lecture Notes in Math., vol. 342, Springer-Verlag, New York, 1973.
  • [7] K. Dennis and M.Krusemeyer, $ {K_2}(A[X,Y]/XY)$, a problem of Swan, and related computations, J. Pure Appl. Algebra (to appear).
  • [8] S. Gersten, K-theory of Laurent polynomials, Proc. Amer. Math. Soc. 30 (1971), 223-228. MR 0294452 (45:3522)
  • [9] -, Some exact sequences in the higher K-theory of rings, Lecture Notes in Math., vol. 341, Springer-Verlag, New York, 1973. MR 0354660 (50:7138)
  • [10] M. Karoubi, La périodicité de Bott en K-théorie générale, Ann. Sci. École Norm. Sup. 4 (1971), 63-95. MR 0285585 (44:2803)
  • [11] M. Karoubi and O. Villamayor, K-théorie algébrique et K-théorie topologique, Math. Scand. 28 (1971), 265-307. MR 0313360 (47:1915)
  • [12] F. Orecchia, Sul gruppo di Picard di certe algebre finite non integre, Ann. Univ. Ferrara Sez. VII. (to appear). MR 0457433 (56:15638)
  • [13] D. Quillen, Higher algebraic K-theory. I, Lecture Notes in Math., vol. 341, Springer-Verlag, New York, 1973. MR 0338129 (49:2895)
  • [14] L. Roberts, The K-theory of some reducible affine varieties, J. Algebra 35 (1975), 516-527. MR 0404259 (53:8062)
  • [15] -, The K-theory of some reducible affine curves: a combinatorial approach, Lecture Notes in Math., vol. 551, Springer-Verlag, New York, 1976. MR 0485869 (58:5669)
  • [16] -, The Picard group of planes in 3-space (preprint).
  • [17] -, $ S{K_1}$ of n lines in the plane, Trans. Amer. Math. Soc. 222 (1976), 353-365.
  • [18] C. Traverso, Seminormality and Picard group, Ann. Scuola Norm. Sup. Pisa 24 (1970), 585-595. MR 0277542 (43:3275)
  • [19] W. Van der Kallen, H. Maazen and J. Stienstra, A presentation for some $ {K_2}(n,\,R)$, Bull. Amer. Math. Soc. 81 (1975), 934-935. MR 0376818 (51:12993)
  • [20] A. Vorst, Polynomial extensions and excision for $ {K_1}$, Utrecht University preprint 63, 1977.
  • [21] -, Localisations of the K-theory of polynomial extensions, Utrecht University preprint 80, 1978.
  • [22] C. Weibel, Nilpotence in algebraic K-theory, J. Algebra (to appear). MR 559841 (83b:16019)
  • [23] R. K. Dennis, Differentials in algebraic K-theory (unpublished).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 18F25, 14C35

Retrieve articles in all journals with MSC: 18F25, 14C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0549158-6
Keywords: Karoubi-Villamayor K-theory, $ {K_i}$-regular, scheme, geometric realization, poset, Tate map
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society